After a stroke my dad is now having seizures and has been put on dilantin. He is now much more tired than he was before, if we let him he would sleep most of the day and night.
I was on Dilantin for a seizure disorder I can tell you that I had fatigue but not the kind that I think I hear you describing I took 100mg three times a day, I can tell you that it did bother my gums a lot, I think this is one of the things Dilantin is known for possible side effects drowsiness, tiredness, headache some of these tend to disappear after continuation of treatment. this may be something that needs a dose adjustment, and it may make you feel better to talk with the doctor, I do care and I do wish you only the very best I am going to friend you and if you ever need someone to talk with I am more than willing to listen, keep us posted my site name is Caringsonbj my first name is
Dilantin does make me tired. I was taking 400 mg at night a year ago, and was so tired shortly after taking it. My joke was, I never had better sleep. Any way, the tired ness dragged into the daytime. Just over the summer, My neurologist adjusted my dosage to 50 mg vimpat twice a day and 300 dilantin at night. 3 months ago, the fatique and tiredness wasn't much better, so he again changed my dosage to a split dosage. 130 in the morning and 160 at night with the vimpat. This has made a nice improvement. I still sleep well but can enjoy a night time movie a little longer now. good luck to you. You may want to consider different dosing.
I am on Dilantin - started with 300mg per day then upped to 400mg now at 600mg
I had a baseball size tumour removed from my brain that's the reason
And it makes me really really tired - and I also getting insomnia from it so really tired and can't sleep - so they gave me sleeping pills - long long days - but concerning it all I'm lucky
They are trying to get my levels up to 40 it's at 22 now - so hope it raises soon .
So I guess what I'm trying to say is - they make me very tired - but everyone is different - that's the only 2 side effects - if you feel you are not feeling good or are getting worst contact your doctor would be gone best - in the meantime all the best and take care !!!
After my 2nd seizure I was put on dilantin..100mg 3x a day... and I feel like Im completely exhausted all the time... the mornings are the worst for me... it gets a little better as the day goes on... I was wondering since Im new on it if it would improve over time... its been aprox 2 1/2 weeks since I started on it... I hope this helps..thank you
- Dilantin Information for Consumers
- Dilantin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Dilantin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Feb 2011 • 1 answer
Posted 19 Oct 2011 • 2 answers
Posted 23 Apr 2012 • 1 answer
Recent stroke victim/8 months. Just had 3 seisures xrays show nothing other than the original strok?
Posted 13 Aug 2013 • 3 answers
Posted 6 Oct 2014 • 1 answer